Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Control and estimation of computational errors in the evaluation of interpolation formulae and quadrature rules

Author: Sven-Ake Gustafson
Journal: Math. Comp. 24 (1970), 847-854
MSC: Primary 65.55
MathSciNet review: 0278518
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Approximate rules for evaluating linear functionals are often obtained by requiring that the rule shall give exact value for a certain linear class of functions. The parameters of the rule appear hence as the solution of a system of equations. This can generally not be solved exactly but only "numerically." Sometimes large errors occur in the parameters defining the rule, but the resultant error in the computed value of the functional is small. In the present paper we shall develop efficient methods of computing a strict bound for this error in the case when the parameters of the rule are determined from a linear system of equations.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.55

Retrieve articles in all journals with MSC: 65.55

Additional Information

Keywords: Computational errors, interpolation formulae, quadrature rules, linear rules, residuals, divided differences
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society